Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2008, 7:31 PM CDT for Marion County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 7:31 PM CDT (00:31 UTC)
- Expired
- Apr 10, 2008, 7:55 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 549 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 110031
SVRLSX
ILC121-110115-
/O.NEW.KLSX.SV.W.0104.080411T0031Z-080411T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES
SOUTHWEST OF HELM...OR 6 MILES NORTHWEST OF MOUNT VERNON...AND
MOVING NORTHEAST AT 90 MPH.
* LOCATIONS IMPACTED INCLUDE...
HELM...
SALEM...
STEPHEN FORBES STATE PARK...
OMEGA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3846 8874 3847 8900 3846 8901 3846 8912
3850 8915 3882 8870 3882 8869 3852 8869
TIME...MOT...LOC 0031Z 213DEG 79KT 3842 8895
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 110052
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT THU APR 10 2008
ILC121-110115-
/O.CON.KLSX.SV.W.0104.000000T0000Z-080411T0115Z/
MARION IL-
752 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN MARION COUNTY...
AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES NORTHEAST OF STEPHEN FORBES STATE PARK...OR ABOUT 12 MILES
NORTHWEST OF FLORA...MOVING NORTHEAST AT 50 MPH.
LAT...LON 3849 8871 3850 8883 3873 8883 3882 8870
3881 8869 3879 8869
TIME...MOT...LOC 0052Z 213DEG 79KT 3881 8863
$$
CVKING000
WWUS53 KLSX 110055
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT THU APR 10 2008
ILC121-110105-
/O.CAN.KLSX.SV.W.0104.000000T0000Z-080411T0115Z/
MARION IL-
755 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF MARION COUNTY
AND NO LONGER POSES A SEVERE THREAT.
LAT...LON 3849 8871 3850 8883 3873 8883 3882 8870
3881 8869 3879 8869
TIME...MOT...LOC 0055Z 213DEG 79KT 3886 8858
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:12 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 10, 6:12 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT THU APR 10 2008
.DISCUSSION...
PRIMARY CONCERN CONTINUES TO BE SEVERE WEATHER THREAT FOR THE REST
OF THE AFTERNOON AND THIS EVENING...AND TO A LESSER EXTENT THE
POTENTIAL FOR HEAVY RAIN ASSOCIATED WITH THE STORMS.
FIRST...THE HEAVY RAIN. 1 HOUR FLASH FLOOD GUIDANCE IS QUITE LOW
ACROSS THE CWFA...AS ONE MIGHT EXPECT. VALUES RANGE FROM AROUND 1.5
INCHES TO AS LOW AS 0.6 INCHES IN PARTS OF CENTRAL AND EASTERN
MISSOURI. WHILE ANY ADDITIONAL STORMS THAT MOVE ACROSS THESE AREAS
TONIGHT WILL LIKELY BE MOVING VERY QUICKLY...THEY COULD STILL
PRODUCE A BRIEF PERIOD OF HEAVY RAIN WHICH COULD CAUSE SOME MORE
LOCALIZED FLASH FLOODING. WILL THEREFORE LEAVE THE FLASH FLOOD
WATCH GOING AS IS FOR THE TIME BEING.
SEVERE WEATHER...DRYLINE/PRESSURE TROF MOVING THROUGH
WESTERN/CENTRAL MISSOURI IS IGNITING THUNDERSTORMS. WHILE CAPE
STILL SEEMS TO BE THE LIMITING FACTOR FOR WIDESPREAD SEVERE
THUNDERSTORMS...OBVIOUSLY THERE IS ENOUGH FOR ONGOING LOW TOPPED
CONVECTION. WITH 80+ KTS OF 0-6KM BULK SHEAR...STILL CANT RULE OUT
SEVERE WEATHER. CONVECTIVE MODE IS HARD TO JUDGE...BUT MINI
SUPERCELLS AND/OR SOME HYBRID QLCS IS POSSIBLE. DRY AIR MOVING
NORTHEAST OUT OF THE PLAINS WILL BE THE ULTIMATE END TO OUR
THUNDERSTORM ACTIVITY THIS EVENING...THOUGH IT WILL STILL BE SEVERAL
HOURS BEFORE THE CWFA IS IN THE CLEAR.
THE CLOSED LOW OVER THE PLAINS THATS BRINGING US ALL THIS WEATHER
IS STILL FORECAST TO OPEN UP INTO A FULL LATITUDE TROF EXTENDING
FROM NEW ENGLAND ALL THE WAY TO THE TEXAS COAST OVER THE WEEKEND.
NORTHWEST FLOW WILL ALLOW UNSEASONABLY COLD AIR TO FILTER INTO THE
MIDWEST OVER THE NEXT 3 DAYS. STEEP LOW LEVEL LAPSERATES AND
LINGERING LOW LEVEL MOISTURE WILL KEEP THE AREA BROKEN TO OVERCAST
IN STRATOCU...AND SCATTERED SHOWERS LOOK LIKELY. IT WILL GET COLD
ENOUGH FOR THESE SHOWERS TO BE SNOW AT TIMES. ITS POSSIBLE THAT
SOME OF THE SNOW SHOWERS COULD BE HEAVY ENOUGH TO BRIEFLY TURN THE
GROUND WHITE...BUT ANY REAL ACCUMULATIONS LOOK UNLIKELY AT THIS TIME.
MEDIUM RANGE MODELS START TO TO MOVE THE COLD HIGH PRESSURE SYSTEM
EAST OF THE MID-MISSISSIPPI VALLEY AND BRING SOUTHERLY FLOW BACK TO
THE CWFA BY TUESDAY. HAVE THEREFORE TRENDED BACK TOWARD NORMAL
TEMPERATURES FOR TUESDAY THROUGH THURSDAY NEXT WEEK.
CARNEY
&&
.AVIATION...
FOR THE 00Z TAFS...LOW PRES CNTRD OVR NWRN MO ATTM WL MOVE SLOWLY
NEWD THRU IA TGT AND INTO SWRN WI ON FRI. S-SELY SFC WNDS AT THE
TAF SITES WILL GRADUALLY VEER ARND TO A SWLY DIRECTION BY LT TGT
AND TO A WLY DIRECTION BY THE END OF THE TAF FCST PD. THE STG SFC WND
SPEEDS WILL WKN SLIGHTLY LTR THIS EVNG...BUT THEN PICK UP AGAIN
AND BE GUSTY BGNG LT FRI MRNG. STG TSRA WILL MOVE THRU UIN BTWN
00-01Z EARLY THIS EVNG. SCT TSRA MAY CONT TO DVLP THIS EVNG NR
COU..STL AND SUS BUT MAY LEAVE DRY IN TAFS FOR NOW BASED ON
LATEST RADAR TRENDS AND A LOW PROBABILITY THAT A TSRA WILL PASS
OVER OR EVEN VRY NR THESE AIRPORTS. WITH DRY SLOT MOVG NEWD THRU
THE CWA AND WITH LOSS OF DAYTIME HTG DO NOT SEE MUCH CLOUDINESS AT
THE TAF SITES LTR THIS EVNG THRU THE OVERNIGHT HRS. LOOKING AT
MODEL RH FCSTS AND MOS CLOUD AND CEILING HGT GUIDANCE WRAP AROUND
TYPE LOW LVL CLOUDS WILL ROTATE SEWD THRU THE TAF SITES BY LT FRI
MRNG OR EARLY FRI AFTN. THESE CLOUDS SHOULD BE ARND 3000 FT IN UIN
AND COU AND ARND 4000 FT IN STL AND SUS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONTGOMERY IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 10, 4:04 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT THU APR 10 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111230- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 404 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE REGION. A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. IN ADDITION... A FEW OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL ON TOP OF GROUND THAT IS SATURATED WHICH COULD CAUSE FLASH FLOODING. SOUTHERLY WINDS WILL GUST TO AROUND 40 MPH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WIDESPREAD RAINFALL FROM LAST NIGHT AND THIS MORNING WILL CAUSE SIGNIFICANT RISES ALONG THE BLACK...BIG AND MERAMEC RIVERS. MODERATE TO MAJOR FLOODING IS EXPECTED THIS WEEKEND. THERE IS A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THROUGH THE EVENING AND BE READY FOR IMMEDIATE ACTIVATION SHOULD A SEVERE WEATHER WATCH OR WARNING BE ISSUED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Apr 10, 6:07 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 9 S CANTON 40.00N 91.52W
04/10/2008 LEWIS MO TRAINED SPOTTER
ALONG HIGHWAY 61. POWER LINES DOWN ALONG AND ON THE ROAD.
&&
SIPPRELLLocal storm report, Apr 10, 6:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 9 SSW CANTON 40.01N 91.59W
04/10/2008 LEWIS MO TRAINED SPOTTER
1 MILE WEST OF HIGHWAY C AND US 61 INTERSECTION ... POWER
POLES AND POWER LINES DOWN ALONG ROAD ...
&&
SIPPRELLLocal storm report, Apr 10, 6:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 W TAYLOR 39.94N 91.60W
04/10/2008 MARION MO TRAINED SPOTTER
MACHINE SHED ROOF BLOWN OFF WITH LARGE TREE LIMBS DOWN.
&&
SIPPRELLLocal storm report, Apr 10, 6:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 4 W TAYLOR 39.94N 91.60W
04/10/2008 MARION MO TRAINED SPOTTER
MACHINE SHED ROOF BLOWN OFF WITH LARGE TREE LIMBS DOWN.
&&
SIPPRELLLocal storm report, Apr 10, 6:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 N LORAINE 40.17N 91.22W
04/10/2008 E65.00 MPH ADAMS IL TRAINED SPOTTER
65 TO 75 MPH WINDS ESTIMATED.
&&
SIPPRELLLocal storm report, Apr 10, 6:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO LIMA 40.18N 91.38W
04/10/2008 ADAMS IL EMERGENCY MNGR
POWER WIRES DOWN ON HIGHWAY 96 IN AND AROUND LIMA ...
WITH TRAILERS AND MOBILE HOMES MOVED AND DAMAGED IN AND
SOUTH OF LIMA ...
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:32 AM CDT | Wind Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 8 more | 4 hr |
| Apr 11, 2:22 PM CDT | Wind Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.